Thunderstorm Wind, Campbell
- When
- July 11, 1:10 PM MST
- Where
- Campbell County, 10 mi N of Rozet
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.425, -105.200
Wind gusts were estimated at 60 mph.
Wind gusts to 60 mph accompanied a severe thunderstorm as it moved across eastern Campbell and western Crook Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Wind gusts to 60 mph accompanied a severe thunderstorm as it moved across eastern Campbell and western Crook Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 11, 12:53 PM MST, 17 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 153 PM MDT MON JUL 11 2011 .DISCUSSION...19Z SURFACE ANALYSIS HAD RIDGE FROM CENTRAL CANADA INTO CENTRAL NE. SURFACE BOUNDARY WRAPPED AROUND RIDGE FROM CENTRAL MT INTO CENTRAL WY AND THEN INTO WESTERN NE. SHORTWAVE ENERGY NOTED OVER CENTRAL WY...LIFT AHEAD OF THIS WAVE RESPONSIBLE FOR ELEVATED CONVECTION OVER MUCH OF THE CWA THIS AFTERNOON. LATEST MESOANALYSIS HAD TONGUE OF 1-2KJ/KG MLCAPE ALONG BOUNDARY IN NORTHEASTERN WY...WITH LITTLE MLCIN. MLCIN INCREASES AS YOU MOVE EAST ONTO THE SD PLAINS. APPEARS SURFACE BASED CONVECTION WILL CONTINUE TO DEVELOP OVER NORTHEASTERN WY. DRIER SURFACE AIR BEING FUNNELED INTO AIR MASS OFF SURFACE RIDGE WITH MIXING DRYING OUT HIGHER ELEVATIONS. SHEAR SUFFICIENT FOR SUPERCELLS...SO WOULD EXPECT STRONG/SEVERE THUNDERSTORMS IN THE WEST INTO THE EVENING HOURS. FURTHER EAST...SURFACE BASED ACTIVITY LIMITED BY CAP. SCATTERED TSRA WORDING FOR TONIGHT LOOKS GOOD AS TEMPERATURES DROP TO NEAR GUIDANCE. TUESDAY/WEDNESDAY...UPPER LEVEL RIDGE OVER THE CENTRAL US WITH UPPER TROUGH OVER NORTHWEST US. SOUTHWEST FLOW ALOFT OVER THE CWA WITH A SERIES OF EMBEDDED SHORTWAVES EXPECTED TO PASS THROUGH. SURFACE HIGH SHIFTS INTO THE MIDWEST AS BOUNDARY/TROUGH SHIFTS EAST TO BISECT THE CWA. IT SHOULD BE THE FOCUS FOR TSRA ACTIVITY...ESPECIALLY DURING PEAK HEATING. INSTABILITY/SHEAR WILL BE SUFFICIENT FOR STRONG/SEVERE STORMS ESPECIALLY OVER THE WESTERN 2/3RDS OF THE CWA. TEMPERATURES WILL BE NEAR GUIDANCE. EXTENDED...AN UPPER RIDGE WILL BUILD OVER THE AREA THROUGH THE EXTENDED PERIOD. A FEW WEAK WAVES MAY MOVE THROUGH THE RIDGE THURSDAY THROUGH SATURDAY BRINGING A FEW THUNDERSTORMS...WHILE DRY WEATHER IS EXPECTED TO START NEXT WEEK. TEMPERATURES WILL CLIMB TO ABOVE AVERAGE BY LATE THIS WEEK...AND REMAIN WARM INTO EARLY NEXT WEEK. && .AVIATION...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THROUGH THIS EVENING...WITH A FEW STORMS POSSIBLY LINGERING INTO TUESDAY MORNING. ANY STRONGER STORMS MAY PRODUCE BRIEF MVFR/IFR CONDITIONS. PATCHY FOG MAY DEVELOP LATE TONIGHT AND LINGER INTO TUESDAY MORNING OVER SWRN SD AND FAR NERN WY...BRINGING LCL IFR VIS. OTHERWISE...VFR CONDITIONS ARE EXPECTED. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && HELGESON/SCHILD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 632 AM MDT MON JUL 11 2011 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-121300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 632 AM MDT (732 AM CDT) MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING... WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST WYOMING AND MUCH OF WESTERN SOUTH DAKOTA. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE WEEK...WITH A DAILY CHANCE OF THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST WYOMING AND SOUTHWEST SOUTH DAKOTA TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The Rapid City radar (KUDX), 192 km away, was scanning. The volume nearest the first event began at 20:11 UTC.
2 thunderstorm wind. Local standard time, as filed.
Wind gusts were estimated at 60 mph.
Wind gusts were estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2011Every state in 2011This day in weather historyWarnings in Wyoming, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 310070, 310071.